Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A Ray of Hope
Feb 22, 2000

Drs. Cohen, Pavia and Squires:

I read a question in this forum from someone wanting to know how long a regimen of meds will last. I want to share with you and with readers that if you take your meds as prescribed it might last a long time. In May 1997 I started with Viracept and Combivir. Within a month my viral load was "undetectable" (now less than 50 copies), and my t-cell count was rebounding from an original 260. Today, almost three years later, and after missing only ONE dose, my Ts have remained steady in the 800 range and I have not experienced a rebound of viral load (always less than 50 copies!).

So, there is hope. Just please take your meds... I have a friend who through depression, etc. did not take his meds half the time... needless to say he is not doing well at all. Should anyone out there not realize the importance of compliance, read the above again... and talk to your doc. I went on vacation last year and discussed a short respite from meds with my doc (Melanie Thompson). She advised against it and gave me proof. I am glad I listened. BTW: that is when I did miss the one dose (New Year's Eve).

Thank you all for the service you provide here... I hope I haven't wasted any of your time. God Bless... Happy in Atlanta, GA

Response from Dr. Squires

Dear Happy in Atlanta:

Thank you for sharing your experience with the readers of this treatment forum. Several of my patients have had the same experience; I have been humbled by their resolve and determination. Despite your personal success, there is an acute need to develop treatment regimens that require fewer pills and less frequent dosing intervals.

I hope that things continue to go well.

KES



Previous
Tongue problem
Next
Starting a drug cocktail and smoking?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement